pcp pneumonia 9 t cells
Oct 30, 2011
this june i was diagnosed with aids and pcp pneumonia. it was a shock and im still trying to accept my new lifestyle and how drastically my life has changed. i have been on atripla 3 months and my t cell count is up to 138. i still am taking all the other antibiotics to fight off other illnesses. i am 58, male, and a gay dad whose children are not taking this well. i depend on lorazapam to keep me emotionally stable when i start to get anxious and scared. how much longer do you think i will need the antibiotics? my doctor, who i trust says I am doing remakably well, but i think i have a long recovery ahead. any advice?
Response from Dr. Holodniy
First, I agree with your doctor, you have had a great response to HIV treatment. But you are correct in your observation that it will take time to get your immune system recovered enough so you are no longer at risk for serious infections and can stop the antibiotics. We usually stop the antibiotics when the CD4 count has risen above 200 and stays above 200 for a few months. So, you have made a great recovery from 9 to 138 CD4 cells, but you still have a ways to go before stopping the antibiotics. But being on the meds for only 3 months and having the response you have had, there is a very good likelihood you will get there soon.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Massage Risk Of Getting AIDS
- Is Black Spots A Symptom Of Acute HIV Infection?
- Flaky Skin After Oral Sex With No Protection Does It Mean I Have HIV
- White Discharge After Insertive Anal Sex Worried I Have HIV
- White Tongue After Licking Vagina Worried I Have HIV
- Give A Male Oral Sex, Can I Get An Std
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.